It looks like you're using an Ad Blocker.
Please white-list or disable AboveTopSecret.com in your ad-blocking tool.
Some features of ATS will be disabled while you continue to use an ad-blocker.
Originally posted by wigit
Sorry if you're feeling a little down and anxious. I think you should let it take it's course and wallow for a bit then try to lighten up. That's my advice. If you're seriously ill then get a thorough diagnosis. Don't take the first "script" you're offered.
Just wanted to ask a question of those folk who take anti-depressants. When you get your first prescription, does the doctor tell you how long you'll be on them, or do you ask, or neither?
I was offered prozac once to deal with a muscle problem I have. I binned the prescription because there was no discussion about how the pills were going to help me. I wasn't depressed so what would be "better" when the pills run out?
I'm biased against these sorts of medication because when my gran died my mum got some rashes on her elbows and knees. The doc said it was stress and gave her valium. She should have gotten some ointment, nothing else.
She was on valium, librium, diazepan etc. for the rest of her life and stopping was never ever discussed. That was over 30 years. If she wasn't at work, she slept. That makes me mad.
edit on 16-2-2012 by wigit because: (no reason given)
Originally posted by Mister_Bit
We're all rooting for you here! Best of luck
Originally posted by thedarktower
reply to post by imightbe
thanks for sharing your first post on my thread btw. Im 26, i have had serious relationship problems as well, lost a person to suicide that was close to me, had a bad child hood, drug problems ect ect. I don't want to say this and make people think, ''aww poor you'', cause i know people have had it alot worse than I, but perhaps its part of the overall problem.
i did speak with a mental health profesional but i just couldnt fully open up about everything, and perhaps i do need to do that. I will see my GP in 3 weeks so i will ask about it. Maybe getting this out will help.
also i need to change my life style and other areas of my life too, one step at a time, but hopefully the meds give me a boost. Day one is over as i started the meds today, just got to wait and see how it goes
If you feel you need to chat just come on here and talk rubbish with us lot It's a lot easier to tell things to strangers than people you know.
But you really are never alone, even if you don't know them, there are people out there that do care.
Someone mentioned music though, do you play an instrument? If not stick some headphones one and belt out some good tunes... I always use music as therapy now and tailor my music to my moods.. sometimes it's depressive stuff like The Smiths (put it actually improves my moods) or aggressive stuff like Chimaira or even happy stuff, spiritual stuff like Scared Spirit... use music to channel your emotions
Works a treat for me.
Originally posted by Lulzaroonie
reply to post by thedarktower
I know many people who have put on so much weight after being on anti-depressants, and cite the pills as being the reason. (Seriously, one guy I know gained 70lbs, and my friends partner put on 2lbs every week she was using them)
This is because some pills can make you lethargic and more tired than usual. Being overweight destroyed their sport and social life, since one guy was too large to play football, and the other was a softball coach.
Now I'm not telling you to put you off, but I just think that it's better to be prepared.
If you start to feel a bit lazy and tired, take a walk around the block and get some fresh air.
Also some suppress your appetite, while others claim to have notice an increase, so I guess this is something else as well.
All in all, so far so good! But if you find yourself reaching for a second helping of dinner more often...